| Model Number |
EUP2512X |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/28/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was intended to use an euphora rx balloon to treat a moderately tortuous and moderately calcified lesion, with 95% stenosis in the distal circumflex (cx) artery.It was reported that there was no damage noted to the packaging and no issues were identified when removing the device from the hoop.The device was inspected with no issues noted.It was reported that the lesion was not pre-dilated and the euphora rx balloon did not pass a previously-deployed stent.No resistance was encountered when advancing the device and no excessive force was used during delivery.It was reported that during delivery, the shaft of the balloon delivery system was fractured and that the fracture occurred in the guide catheter.It was also reported that the tip of the device never entered the patient's vessel.The euphora rx balloon system was pulled on the proximal end of the shaft to remove the remainder of the device.The patient is reported to be alive with no injury.
Additional Manufacturer Narrative
Product analysis: the device returned with a detachment on the hypotube, 78cm distal to the strain relief.The hypotube material was jagged and oval on both sides of the detachment site.Numerous kinks were evident on the hypotube both proximal and distal to the detachment site.No damage evident to the balloon.There was a kink evident on the distal shaft and the core wire.No other damage evident to the remainder of the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.